What causes burning on both legs with sciatica like symptoms?

default
Posted on Mon, 15 Jun 2015 in Bones, Muscles and Joints
Question: I had total knee replace surgery 4 months ago. Almost immediately after the surgery I developed bilateral sciatica with severe burning in both my feet. I have steroids, 4 months of PT, 2 epidural injections and I am currently seeing an acupuncturist. The steroids gave me 2 days of relief and then things got worse. The first injection brought some relief, the second none. My P Therapist is treating me very conservatively because almost everything we do causes the burning to start. Acupuncture has helped greatly with the leg and backside throbbing but my feet burn daily and the pain intensifies at night. I take a Percocet every night to get some relief so that I can get at least some sleep. As for the knee, I still have pain bending it and can get to a 115 degree bend. I managed 120 for about a week but have taken a step backwards to the 115. The knee is stiff most of the time. I can't do stair, can not kneel and have trouble getting up from a seated position. My gait is close to normal but not quite right. The more pain I have the worse it gets. I have done everything I have been asked to as far as exercising the knee. I am very frustrated and I am worried that I may have nerve damage. What can you suggest.
doctor
Answered by Dr. Vaibhav Gandhi 32 minutes later
Brief Answer:
you may need MRI spine to see severity of nerve compression

Detailed Answer:
Hello
I have read your query.
burning on both legs with sciatica like symptoms suggests spinal nerve compression or canal stenosis.
I will advise you MRI spine and further investigation like CBC, ESR, CRP test.
continue gradual knee exercises.
Physiotherapy like ultrasound and matrix therapy may help you.
Take neurotropic medication like pregabalin and methylcobalamine consulting your doctor.
have you done colour doppler to see venous congestion/clot in vessels.
I hope I have answered your questions. If you have further questions please feel free to contact us. I will be happy to answer. Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Vaibhav Gandhi

Orthopaedic Surgeon

Practicing since :1998

Answered : 5164 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Treatment/Therapy ,  
Medical Topics

Recent questions on  Nerve damage

doctor1 MD

Ism javing problems swallowing small to medium sized pills, and seem to have reflux when laying semi flat. Liquid sems to come back up into my...

doctor1 MD

Had a hemorroidectomy on Dec. 1. Per instructions I have been taking MiraLax once each day (except for one day). Began bowel movement on Dec. 4,...

doctor1 MD

Hi Sir, I hope you remember me ! My father got pituatory macrodenema surgery 3 and half years back. Its because of prolactin production and the...

doctor1 MD

I had my 1st ankle surgery in 2009 in which the superfisicial peroneal nerve eas but & buried into my bne. The second surgery in 2010was a rght...

Get personalised answers from verified doctor in minutes across 80+ specialties

176 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2